Oklahoma, 2019Hail and Damaging Wind in Oklahoma, August 8, 2019
August 8, 2019 · NWS TSA · 2 events in 2 counties and zones
Thunderstorms developed across southeastern Kansas and northeastern Oklahoma during the early morning hours of the 8th, as a cold front slowly approached the region. Additional thunderstorms developed in the afternoon and evening hours across southeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across southeastern Kansas and northeastern Oklahoma during the early morning hours of the 8th, as a cold front slowly approached the region. Additional thunderstorms developed in the afternoon and evening hours across southeastern Oklahoma. The early morning storms produced strong wind, and the thunderstorms that formed in the afternoon produced large hail up to golfball size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 7, 10:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 7, 10:50 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1150 PM CDT Wed Aug 7 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Thunderstorms across southeast KS will continue to stream
southeast overnight, impacting the northwest AR sites after
09/10Z. Scattered storms may persist across northeast OK and
northwest AR through the mornings hours, with a break likely
during the afternoon. Additional storms are likely Thursday
night, mainly after 06Z. MVFR cigs and visibilities will be
possible in areas of storms.
&&
.PREV DISCUSSION... /Issued 831 PM CDT Wed Aug 7 2019/
DISCUSSION...
Ongoing showers and thunderstorms ongoing across far northeast
Oklahoma and moving into extreme northwest Arkansas are expected
to fade over the next couple of hours. This will provide a brief
break until additional thunderstorms develop later this evening
and into the overnight hours across southeast Kansas in a zone
of isentropic lift. These showers and thunderstorms will then
spread into northeast Oklahoma and northwest Arkansas late
Tonight into Thursday morning. It is possible that some of these
storms could become strong to severe with strong gusty winds and
large hail the concern.
Have been adjusting the forecast through the evening to better
reflect current trends and short-term model guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 93 74 90 / 20 40 60 40
FSM 77 94 76 90 / 20 30 50 50
MLC 78 96 77 92 / 10 20 40 30
BVO 73 90 73 87 / 50 50 60 40
FYV 71 87 71 84 / 60 40 60 60
BYV 70 88 71 86 / 80 60 70 60
MKO 76 93 74 90 / 20 30 60 40
MIO 71 87 71 86 / 80 60 70 50
F10 77 96 75 93 / 10 20 50 30
HHW 77 96 78 92 / 10 10 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 7 PM CDT Thursday for OKZ049-053-065-
066-071-073>076.
AR...Heat Advisory from 1 PM to 7 PM CDT Thursday for ARZ029.
&&
AVIATION.....18Hazardous weather outlook, Aug 7, 8:09 PM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
909 PM CDT Wed Aug 7 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
909 PM CDT Wed Aug 7 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are expected to continue to develop across southeast
Kansas and move into northeast Oklahoma and northwest Arkansas
Tonight. The greatest chance for thunderstorms will be after
midnight. Some of these storms will have the potential to
be strong to severe with damaging winds and large hail the concern.
Locally heavy rain will also be possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential...
Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Dangerous Heat Potential.
MONDAY AND TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
EXTENDED DISCUSSION...
The frontal boundary will remain in the vicinity through late Saturday,
continuing the chances for showers and thunderstorms. Another
frontal boundary may approach the area early next week, with
shower and thunderstorm chances returning by late Monday
and into Tuesday.
Hot and humid conditions will prevail south of the frontal
boundaries, with afternoon heat index values nearing or exceeding
105 degrees each afternoon.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 7, 10:40 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1140 PM CDT Wed Aug 7 2019
OKZ058-080530-
Ottawa OK-
1140 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 1230 AM
CDT...
At 1140 PM CDT, a strong thunderstorm was located near Treece, moving
southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Quapaw... Wyandotte...
Treece... Picher...
Ottawa... Peoria...
Cardin... Twin Bridges State Park...
This includes Interstate 44 between mile markers 301 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3674 9462 3668 9485 3694 9500 3695 9499
3695 9500 3698 9502 3700 9499 3700 9462
TIME...MOT...LOC 0440Z 309DEG 24KT 3702 9487Thunderstorm Wind, Craig
- When
- August 8, 12:30 AM CST
- Where
- Craig County, 2 mi S of Bluejacket
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.771, -95.070
Strong thunderstorm wind blew down several trees and destroyed an outbuilding.
Hail, Le Flore
- When
- August 8, 5:00 PM CST
- Where
- Le Flore County, 0.83 mi ENE of Cameron
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 35.136, -94.537
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Maine, August 8, 20191 death · 1 event
- Damaging Winds in New York, August 8, 2019$300,000 · 52 kt wind · 39 events
- Hail and Damaging Winds in Ohio, August 8, 20191 injured · $143,000 · 1.5 in hail · 28 events
- Flash Flooding and Debris Flows in Utah, August 8 to 10, 2019$149,000 · 63 kt wind · 9 events
- Flash Flood and Hail in Ohio, August 8, 2019$49,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, August 8, 2019$33,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in West Virginia, August 8 to 9, 2019$26,000 · 1.75 in hail · 21 events
- Flash Flood and Hail in New Mexico, August 8, 2019$50,000 · 1.25 in hail · 4 events
- Damaging Winds in Pennsylvania, August 8, 2019$35,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, August 8, 20191 in hail · 31 events
- Damaging Winds in Pennsylvania, August 8, 2019$13,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Oregon, August 8, 2019$20,000 · 0.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850063, 850064.